Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Off birth control. Having abdominal cramping, clear watery discharge. What could it be?

When much younger, I had very erratic periods so my doctor put me on birth control , saying that maybe in the future I could come off of it and have a regular cycle. I am fairly thin but not so thin that I suffer from amenorrhea . I ve been on birth control for about 12 years now. I came off of it a few months ago to see if I was regular again. I was having regular periods, about once per month for about 4 months. Then, they stopped. No spotting, no real changes in anything. I am sexually active however my husband and I always use protection (condom) since I ve been off the pill. I haven t had a period now for 3 months. I have recently experienced some abdominal cramping, feeling most like when I suddenly get diarrhea , but have not had abnormal stools . The pains are off and on and for very short periods of time. I have nausea occasionally however I ve experienced that all of my life due to horrific sinus drainage. I also had a few times of very painful cramping maybe 1-2 weeks ago but I believe it was associated with me drinking caffeinated soda which always gives me stomach cramps. I do not have any back pain, no sore or swollen breasts, no headaches, no changes in weight, no changes in how my stomach feels, etc. I do have a clear, watery discharge. I m not sure what s going on. I am thinking that I should just restart back on my birth control pills. I am pondering taking a pregnancy test but I don t know how I would have gotten pregnant and don t really seem to have any pregnancy symptoms . Any ideas?
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for writing to us.
The intermittent abdominal cramps and the watery discharge without any smell can be due to normal hormonal changes associated with the cycle. A mild intestinal infection is also likely and needs to be ruled out.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal ,
Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor